Alert archive / Kansas / High Wind Warnings in 2008

High Wind Warning 8, NWS Goodland, KS

November 29, 200813 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this high wind warning at Nov 29, 2008, 3:47 PM CST for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Nov 30, 2008, 9:00 AM CST. It was in force for 9 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 29, 2008, 3:47 PM CST (21:47 UTC)
In effect from
Nov 30, 2008, 9:00 AM CST
Expired
Nov 30, 2008, 6:00 PM CST
In force
9 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 30, 2:50 PM CSTNON-TSTM WND GST 0Mccook, NE58 MPH GUST
Nov 30, 2:50 PM CSTNON-TSTM WND GST 58Mccook, NE
Nov 30, 4:00 PM CSTNON-TSTM WND GST 58Stratton, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1026 m above ground
0-6 km bulk shear
109 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 292147
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
247 PM MST SAT NOV 29 2008

...STRONG WINDS ACROSS THE TRI-STATE AREA SUNDAY...

.A STRONG JET STREAM WILL MOVE OVER THE HIGH PLAINS ON SUNDAY. AS
THE ATMOSPHERE BECOMES MIXED BY LATE MORNING...STRONG WINDS ALOFT
WILL REACH THE GROUND AND CONTINUE THROUGH THE AFTERNOON. SOME OF
THE HIGHER WINDS CAN BE EXPECTED NEAR SCATTERED SNOW FLURRIES.
WINDS SHOULD GRADUALLY DECREASE AROUND SUNSET.

COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-300600-
/O.UPG.KGLD.HW.A.0002.081130T1500Z-081201T0000Z/
/O.NEW.KGLD.HW.W.0008.081130T1500Z-081201T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-
WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY...
SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON
247 PM MST SAT NOV 29 2008 /347 PM CST SAT NOV 29 2008/

...HIGH WIND WARNING IN EFFECT FROM 8 AM MST /9 AM CST/ TO 5 PM
MST /6 PM CST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM MST /9 AM CST/ TO 5 PM MST
/6 PM CST/ SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

NORTHERLY WINDS WILL INCREASE FROM 25 TO 45 MPH BY LATE SUNDAY
MORNING AND CONTINUE THROUGH SUNDAY AFTERNOON. WIND GUSTS TO 60
MPH CAN BE EXPECTED...ESPECIALLY NEAR SCATTERED SNOW FLURRIES.
WINDS SHOULD DECREASE AROUND SUNSET.

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

$$

KSZ003-004-015-016-029-NEZ081-300600-
/O.NEW.KGLD.WI.Y.0025.081130T1500Z-081201T0000Z/
DECATUR-NORTON-SHERIDAN-GRAHAM-GOVE-RED WILLOW-
INCLUDING THE CITIES OF...OBERLIN...NORTON...HOXIE...HILL CITY...
QUINTER...MCCOOK
347 PM CST SAT NOV 29 2008

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY. 

NORTHERLY WINDS WILL INCREASE FROM 25 TO 40 MPH BY LATE SUNDAY
MORNING AND CONTINUE THROUGH SUNDAY AFTERNOON. WIND GUSTS TO 50
MPH CAN BE EXPECTED...ESPECIALLY NEAR SCATTERED SNOW FLURRIES.
WINDS SHOULD DECREASE AROUND SUNSET.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

FS
4 follow-up statements
000 
WWUS73 KGLD 300405
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
905 PM MST SAT NOV 29 2008

...VERY STRONG WINDS ACROSS THE TRI-STATE AREA SUNDAY...

.A STRONG JET STREAM WILL MOVE OVER THE HIGH PLAINS SUNDAY. AS
THE ATMOSPHERE BECOMES MIXED BY LATE MORNING...STRONG WINDS ALOFT
WILL REACH THE GROUND AND CONTINUE THROUGH THE AFTERNOON. WINDS
WILL GRADUALLY DECREASE AROUND SUNSET.

COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-301200-
/O.CON.KGLD.HW.W.0008.081130T1500Z-081201T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-
WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY...
SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON
905 PM MST SAT NOV 29 2008 /1005 PM CST SAT NOV 29 2008/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM MST /9 AM CST/
TO 5 PM MST /6 PM CST/ SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM MST /9 AM CST/ TO
5 PM MST /6 PM CST/ SUNDAY. 

NORTHWEST WINDS WILL INCREASE THROUGH THE DAY AND BY EARLY AFTERNOON
REACH SPEEDS OF 35 TO 50 MPH WITH GUSTS TO AROUND 65 MPH. THE WINDS
WILL DECREASE AROUND SUNSET.

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

$$

KSZ003-004-015-016-029-NEZ081-301200-
/O.CON.KGLD.WI.Y.0025.081130T1500Z-081201T0000Z/
DECATUR-NORTON-SHERIDAN-GRAHAM-GOVE-RED WILLOW-
INCLUDING THE CITIES OF...OBERLIN...NORTON...HOXIE...HILL CITY...
QUINTER...MCCOOK
1005 PM CST SAT NOV 29 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY. 

NORTHWEST WINDS WILL INCREASE THROUGH THE DAY AND BY EARLY
AFTERNOON REACH SPEEDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50
MPH. THE WINDS WILL DECREASE AROUND SUNSET.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

07
000 
WWUS73 KGLD 301058
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
358 AM MST SUN NOV 30 2008

COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-301900-
/O.CON.KGLD.HW.W.0008.081130T1500Z-081201T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-
WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY...
SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON
358 AM MST SUN NOV 30 2008 /458 AM CST SUN NOV 30 2008/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM MST /9 AM CST/
THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM MST /9 AM CST/
THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON. 

NORTHWEST WINDS WILL INCREASE THROUGH THE DAY AND BY EARLY
AFTERNOON REACH SPEEDS OF 35 TO 50 MPH WITH GUSTS TO AROUND
60 MPH. THE WINDS WILL DECREASE AROUND SUNSET.

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

$$

KSZ003-004-015-016-029-NEZ081-301900-
/O.CON.KGLD.WI.Y.0025.081130T1500Z-081201T0000Z/
DECATUR-NORTON-SHERIDAN-GRAHAM-GOVE-RED WILLOW-
INCLUDING THE CITIES OF...OBERLIN...NORTON...HOXIE...HILL CITY...
QUINTER...MCCOOK
458 AM CST SUN NOV 30 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS AFTERNOON. 

NORTHWEST WINDS WILL INCREASE THROUGH THE DAY AND BY EARLY
AFTERNOON REACH SPEEDS OF 25 TO 35 MPH WITH GUSTS TO AROUND
50 MPH. THE WINDS WILL DECREASE AROUND SUNSET.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$
000 
WWUS73 KGLD 301623
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
923 AM MST SUN NOV 30 2008

KSZ003-004-015-016-029-NEZ081-010000-
/O.UPG.KGLD.WI.Y.0025.000000T0000Z-081201T0000Z/
/O.EXA.KGLD.HW.W.0008.000000T0000Z-081201T0000Z/
DECATUR-NORTON-SHERIDAN-GRAHAM-GOVE-RED WILLOW-
INCLUDING THE CITIES OF...OBERLIN...NORTON...HOXIE...HILL CITY...
QUINTER...MCCOOK
1023 AM CST SUN NOV 30 2008

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

NORTHWEST WINDS WILL INCREASE THROUGH THE DAY AND BY EARLY
AFTERNOON REACH SPEEDS OF 35 TO 50 MPH WITH GUSTS TO AROUND
60 MPH. THE WINDS WILL DECREASE AROUND SUNSET.

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

$$

COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-010000-
/O.CON.KGLD.HW.W.0008.000000T0000Z-081201T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-
WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY...
SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON
923 AM MST SUN NOV 30 2008 /1023 AM CST SUN NOV 30 2008/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/
THIS AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/
THIS AFTERNOON. 

NORTHWEST WINDS WILL INCREASE THROUGH THE DAY AND BY EARLY
AFTERNOON REACH SPEEDS OF 35 TO 50 MPH WITH GUSTS TO AROUND
60 MPH. THE WINDS WILL DECREASE AROUND SUNSET.

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

$$

KJ
000 
WWUS73 KGLD 302355
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
455 PM MST SUN NOV 30 2008


COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-010100-
/O.EXP.KGLD.HW.W.0008.000000T0000Z-081201T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
455 PM MST SUN NOV 30 2008 /555 PM CST SUN NOV 30 2008/

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS
AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS
AFTERNOON. 

NORTHWEST WINDS HAVE FALLEN BELOW WARNING CRITERIA AND WILL CONTINUE
TO DECREASE FOR THE REST OF THE NIGHT...THEREFORE THE HIGH WIND
WARNING WILL BE ALLOWED TO EXPIRE ON TIME.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this high wind warning went out at Nov 29, 3:15 PM CST, 32 minutes earlier.

Area forecast discussion, Nov 29, 3:15 PM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
215 PM MST SAT NOV 29 2008

.DISCUSSION...THE 20Z SURFACE ANALYSIS PLACES HIGH PRESSURE OVER
WESTERN SOUTH DAKOTA. VISIBLE SATELLITE SHOWING A PARTLY SUNNY SKY
WITH KGLD RADAR DETECTING MID CLOUD AND ISOLATED LIGHT SHOWERS OVER
WESTERN KIT CARSON COUNTY. WINDS FLIRTING WITH LOW END ADVISORY AT
TIMES ESPECIALLY NEAR VIRGA. WATER VAPOR IMAGERY SHOWING A LARGE
RIDGE OVER THE WESTERN CONUS AND A STRONG JET DIVING SOUTH OUT OF
CANADA ON THE EAST SIDE OF THE RIDGE.

NORTHWEST FLOW WILL PREVAIL THROUGH MONDAY GRADUALLY TRANSITIONING
OVER TO WESTERLY FLOW ON TUESDAY WITH A TROUGH COMING THROUGH
TUESDAY NIGHT. SURFACE HIGH PRESSURE WILL BUILD INTO CENTRAL PLAINS
TONIGHT AND SUNDAY FOLLOWED BY A TROUGH ON MONDAY WHICH WILL
CONTINUE THROUGH TUESDAY.

FORECAST PROBLEMS INCLUDE POPS AND WIND.

FOR TONIGHT...SHORTWAVE ENERGY DIVING SOUTH WILL PROVIDE SOME
FORCING BUT MOISTURE IS LIMITED SO CURRENT FORECAST OF FLURRIES
LOOKS ON TRACK. THE NAM CONFINES THE BEST MOISTURE OVER COLORADO
ZONES BUT CANNOT RULE OUT THE REST OF THE FORECAST AREA SO WILL
INCLUDE THE ENTIRE AREA. ON SUNDAY ANOTHER SHORTWAVE IS PROGGED
ACROSS THE AREA AND WITH MOISTURE STILL LACKING FLURRIES SHOULD
HANDLE ANY PRECIPITATION THAT MIGHT FALL. THICKNESSES ARE LOW ENOUGH
SO THAT PRECIP SHOULD BE FROZEN. THE NAM/GFS TQ INDEX SHOWS ENOUGH
INSTABILITY FOR THESE FLURRIES. SUBSIDENCE FOLLOWS SUNDAY NIGHT
THROUGH MONDAY. THE NEXT TROUGH COMES THROUGH TUESDAY NIGHT. THERE
IS ENOUGH MOISTURE ASSOCIATED WITH IT TO PRODUCE LIGHT SNOW.
ACCUMULATIONS SHOULD BE LIGHT BECAUSE IT SHOULD BE FAST-MOVING.

WIND ISSUES LOOM FOR SUNDAY AS 150KT JET MOVES OVERHEAD ACROSS
WESTERN KANSAS. WATER VAPOR SHOWING STRONG SUBSIDENCE WITH THIS JET
OVER SOUTHERN CANADA AND NORTHEAST MONTANA. INSTABILITY SHOWERS WILL
HELP MIX DOWN 50 KT WIND AT 850 ACROSS THE WESTERN 2/3 OF THE
FORECAST AREA SUNDAY WITH 45 KT GUSTS POSSIBLE OVER THE EAST 1/3.
THIS EVENT SHOULD DEFINITELY BE HIGH END ADVISORY BUT GUSTS WILL
LIKELY PUT IT OVER THE TOP SO OPT FOR A HIGH WIND WARNING TO REPLACE
CURRENT HIGH WIND WATCH AND ADD A WIND ADVISORY TO THE REMAINING
EASTERN 2 TIERS OF COUNTIES FROM 15Z SUN THROUGH 00Z MON. SEE
DETAILS BELOW.

850MB TEMPERATURES FALL TO ZERO ON SUNDAY AND THEN SLOWLY WARM TO 14
ACROSS THE WEST ON TUESDAY. MIN TEMPERATURES SHOULD RANGE IN THE
MID/UPPER 20S. MAX TEMPERATURES WARM FROM AROUND 40 SUNDAY TO THE
LOWER 50S MONDAY. 850 TEMPERATURES WARM EVEN MORE FOR TUESDAY
YIELDING HIGH TEMPERATURES AROUND 60.

IN THE EXTENDED...BOTH THE GFS/ECMWF KEEP THE CENTRAL PLAINS IN
NORTHWEST FLOW THROUGH SATURDAY. BY WEDNESDAY A TROUGH SWEEPS
THROUGH THE CENTRAL/NORTHERN PLAINS WITH NORTHWEST KANSAS ON THE
BACK SIDE OF THE AXIS BY 12Z WED. COOLER TEMPERATURES AND WINDY
CONDITIONS WILL BE THE RESULT. OVERALL DAYS 4-7 WILL BE DRY. MAX
TEMPERATURES WILL FALL INTO THE 30S ON WED AND THEN SLOWLY WARM BACK
TO THE LOW 50S BY SAT. MIN TEMPERATURES WILL RANGE FROM THE UPPER
TEENS/LOW 20S TO THE MID 20S.

FS
&&

.AVIATION...
1029 AM MST SAT NOV 29 2008
FOR THE 18Z TAFS...VFR CONDITIONS ARE EXPECTED OVER THE NEXT 24
HOURS AT KGLD & KMCK.  CLOUD COVER WILL CONTINUE TO INCREASE THROUGH
THE PERIOD...WITH CEILINGS LOWERING AROUND 6-7KFT. THE MAJOR ISSUE
WILL BE THE STRONG WINDS THAT ARE EXPECTED TODAY AND ESPECIALLY ON
SUNDAY WITH AN APPROACHING UPPER LEVEL JET.  THE WINDS WILL REMAIN
OUT OF THE NORTH/NORTHWEST AND DECREASE AFTER SUNSET TONIGHT BEFORE
INCREASING BY MID-MORNING SUNDAY.

KJ
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...HIGH WIND WARNING FROM 8 AM MST /9 AM CST/ TO 5 PM MST /6 PM
     CST/ SUNDAY FOR KSZ001-002-013-014-027-028-041-042.

     WIND ADVISORY FROM 9 AM TO 6 PM CST SUNDAY FOR KSZ003-004-015-
     016-029.

NE...HIGH WIND WARNING FROM 8 AM MST /9 AM CST/ TO 5 PM MST /6 PM
     CST/ SUNDAY FOR NEZ079-080.

     WIND ADVISORY FROM 9 AM TO 6 PM CST SUNDAY FOR NEZ081.

CO...HIGH WIND WARNING FROM 8 AM TO 5 PM MST SUNDAY FOR COZ090>092.

&&

WFO GOODLAND
Hazardous weather outlook, Nov 29, 4:04 AM CST, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
304 AM MST SAT NOV 29 2008

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-301330-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
304 AM MST SAT NOV 29 2008 /404 AM CST SAT NOV 29 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

VERY WINDY CONDITIONS ARE EXPECTED ACROSS THE REGION ON SUNDAY
ASSOCIATED WITH A STRONG JET STREAM. A FEW WIND GUSTS TO 60 MPH
WILL BE POSSIBLE WEST OF HIGHWAY 25 INCLUDING ALL OF EASTERN
COLORADO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 3:09 AM CSTHigh Wind WatchGLDCheyenne, Greeley, Logan, Rawlins, Sherman, Thomas and 2 more13 hr
Nov 29, 3:47 PM CSTWind AdvisoryGLDDecatur, Gove, Graham, Norton, Sheridan19 hr

Nearby

High Wind Warnings in Kansas, 2008High Wind Warnings in Colorado, 2008High Wind Warnings in Nebraska, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.